Alert archive / Georgia / Frost Advisories in 2024

Frost Advisory 1, NWS Atlanta, GA

March 11, 202434 counties in Georgia

NWS Atlanta, GA issued this frost advisory at Mar 11, 2024, 2:15 PM EDT for 34 counties in Georgia. It took effect at Mar 12, 2024, 3:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2024, 2:15 PM EDT (18:15 UTC)
In effect from
Mar 12, 2024, 3:00 AM EDT
Expired
Mar 12, 2024, 8:40 AM EDT
In force
6 hr
Issued by
NWS Atlanta, GA
All 34 counties

Bartow County, GA, Butts County, GA, Carroll County, GA, Chattooga County, GA, Cherokee County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gordon County, GA, Gwinnett County, GA, Hall County, GA, Haralson County, GA, Heard County, GA, Henry County, GA, Jasper County, GA, Meriwether County, GA, Morgan County, GA, Newton County, GA, Paulding County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Troup County, GA, Walton County, GA

The radar

The Atlanta radar (KFFC), 45 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.3 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2024-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2024-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -70 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2902 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-70 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

569 
WWUS72 KFFC 111815
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
215 PM EDT Mon Mar 11 2024

GAZ011>014-019>023-030>034-041>049-052>060-066>068-120215-
/O.NEW.KFFC.FR.Y.0001.240312T0700Z-240312T1300Z/
Chattooga-Gordon-Pickens-Dawson-Floyd-Bartow-Cherokee-Forsyth-
Hall-Polk-Paulding-Cobb-North Fulton-Gwinnett-Haralson-Carroll-
Douglas-South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Heard-
Coweta-Fayette-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Troup-
Meriwether-Pike-
Including the cities of Calhoun, Rome, Cartersville, Gainesville,
Marietta, Atlanta, Lawrenceville, Carrollton, Douglasville, 
East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, 
and Griffin
215 PM EDT Mon Mar 11 2024

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY...

* WHAT...Temperatures as low as 33 degrees will result in frost 
  formation.

* WHERE...Portions of northern Georgia.

* WHEN...From 3 AM to 9 AM EDT Tuesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
2 follow-up statements
339 
WWUS72 KFFC 120153
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
953 PM EDT Mon Mar 11 2024

GAZ011>014-019>023-030>034-041>049-052>060-066>068-121300-
/O.CON.KFFC.FR.Y.0001.240312T0700Z-240312T1300Z/
Chattooga-Gordon-Pickens-Dawson-Floyd-Bartow-Cherokee-Forsyth-
Hall-Polk-Paulding-Cobb-North Fulton-Gwinnett-Haralson-Carroll-
Douglas-South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Heard-
Coweta-Fayette-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Troup-
Meriwether-Pike-
Including the cities of Calhoun, Rome, Cartersville, Gainesville,
Marietta, Atlanta, Lawrenceville, Carrollton, Douglasville, 
East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, 
and Griffin
953 PM EDT Mon Mar 11 2024

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY...

* WHAT...Temperatures as low as 33 degrees will result in frost 
  formation.

* WHERE...Portions of northern Georgia.

* WHEN...From 3 AM to 9 AM EDT Tuesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

$$
343 
WWUS72 KFFC 121240
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
840 AM EDT Tue Mar 12 2024

GAZ011>014-019>023-030>034-041>049-052>060-066>068-121345-
/O.CAN.KFFC.FR.Y.0001.000000T0000Z-240312T1300Z/
Chattooga-Gordon-Pickens-Dawson-Floyd-Bartow-Cherokee-Forsyth-
Hall-Polk-Paulding-Cobb-North Fulton-Gwinnett-Haralson-Carroll-
Douglas-South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Heard-
Coweta-Fayette-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Troup-
Meriwether-Pike-
Including the cities of Calhoun, Rome, Cartersville, Gainesville,
Marietta, Atlanta, Lawrenceville, Carrollton, Douglasville, 
East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, 
and Griffin
840 AM EDT Tue Mar 12 2024

...FROST ADVISORY IS CANCELLED...

With the sun up and temperatures rising, near freezing
temperatures and frost are no longer expected to be a threat. Thus
the Frost Advisory has been cancelled.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Mar 11, 1:25 PM EDT, 50 minutes earlier.

Area forecast discussion, Mar 11, 1:25 PM EDT, 50 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
125 PM EDT Mon Mar 11 2024

...New 18Z Aviation Discussion...

.SHORT TERM...
(Today through Tuesday)
Issued at 420 AM EDT Mon Mar 11 2024

A mid level ridge and associated surface high are moving over the
Southeast and towards Georgia, as the morning begin. Due to the
influence of the high and loosening surface pressure gradient,
northwesterly winds have begun to diminish across the forecast area.
The combination of light winds and mostly clear skies has enhanced
radiational cooling. Low temperatures this morning are forecast to
be in the low 30s in north Georgia and mid to upper 30s in central
Georgia, as a result. A Freeze Warning has been issued roughly along
and north of a line from Lagrange to Warrenton, excluding the far
northern tier (where the growing season has not yet begun). A
gradual warming trend will begin today under the influence of the
ridge, which will continue through much of the week. High
temperatures this afternoon will be in the low to mid 60s across the
area. With a dry airmass lingering across the region, relative
humidity values could drop below 25 percent for several hours in the
afternoon and early evening hours in portions of north and west
Georgia. As such, a Fire Danger Statement has been issued for these
locations.

A weak upper level disturbance will traverse north Georgia late
tonight into early Tuesday morning. Low level moisture will remain
quite limited, so no impacts are expected in association with this
system aside from increasing mid to upper level clouds. The
increasing cloud cover is likely to inhibit radiational cooling, so
low temperatures on Tuesday are expected to be warmer than today,
ranging from the mid 30s to low 40s. Temperatures will continue
their climb on Tuesday as the shortwave moves away to the east and
another mid-level ridge develops over the Southeast. Highs on
Tuesday will range from the upper 60s in far north Georgia to the
mid 70s in central Georgia. The potential for fire danger conditions
will need to be monitored on Tuesday considering drying fuels and
lingering dry air.

King

&&

.LONG TERM...
(Tuesday night through Sunday)
Issued at 420 AM EDT Mon Mar 11 2024

Much like last night, the front end of the long term is a bit more
certain than the back end of the long term. Large longwave trough
is forecast to dig into the western CONUS in response to upstream
diabatically enhanced upper level ridge. Rossby wave break occurs
and cuts off this low over the SW by Friday and into the weekend.
Ahead of that, models have lobe of vorticity ejecting into the
Great Plains on Thursday, allowing for lee cyclogenesis that
drives a front towards the CWA Friday, pulling up moisture out
ahead and bringing our next chance at rainfall. Given how
challenging cut off lows are for the model guidance, the lack of
predictability going into the weekend and forward is to be
expected, with very different outcomes based on how quickly that
cut off low can merge with the upper level jet and impact the CWA.

Temps will be warm Wednesday into Thursday as southerly flow
returns to the area. Highs will be in the mid to upper 70s each
day, and we could even see a few 80s on Thursday. Friday,
temperatures will still be warm, but cloud cover and approaching
rain will likely limit temperatures a bit. Do need to keep an eye
on this period as models are hinting at some decent parameters,
though orientation of the boundaries and lack of deeper surface
mass response seems to be limiting surface turning of winds and
surface convergence as a result. Expect some thunderstorm
potential, but definitely not sold on severe potential yet.

After this, as stated above, model certainty falls apart. Key
players will be the cut off low and some features within the upper
level jet. What does seem to be certain is moisture sticking
around in at least portions of the CWA, which will be available
for when the next system kicks in and takes advantage of it. Will
likely see some rain during this period, but with so much
uncertainty, have continued to maintain a 30-40 PoP through much
of the weekend into Monday.

Lusk

&&

.AVIATION...
(18Z TAFS)
Issued at 120 PM EDT Mon Mar 11 2024

VFR conditions (FEW-BKN AOA 10000 ft AGL and unrestricted
visibility) will continue in the region through at least 00Z
Wednesday. Light northwest winds (6 kt or less) are expected
through 00Z Tuesday, then variable winds should prevail between
00Z and 15Z Tuesday. Light (6 kt or less) west or southwest winds
are expected after 15Z Tuesday.

//ATL Confidence...18Z Update...
High confidence in all elements of the KATL TAF.

Albright

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          37  71  43  74 /   0   0   0   0
Atlanta         40  69  44  73 /   0   0   0   0
Blairsville     34  66  39  70 /   0   0   0   0
Cartersville    34  69  40  74 /   0   0   0   0
Columbus        40  71  44  76 /   0   0   0   0
Gainesville     39  69  43  73 /   0   0   0   0
Macon           40  71  43  75 /   0   0   0   0
Rome            34  69  40  74 /   0   0   0   0
Peachtree City  36  70  40  74 /   0   0   0   0
Vidalia         43  72  46  76 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...King
LONG TERM....Lusk
AVIATION...Albright
Hazardous weather outlook, Mar 11, 8:40 AM EDT, 5 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
840 AM EDT Mon Mar 11 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121245-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
840 AM EDT Mon Mar 11 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Portions of the Ocmulgee, Oconee, Flint and Chattahoochee Rivers
remain in flood across central Georgia. Please use caution around
flooded areas, and do not drive through any flooded roadways.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Periods of thunderstorm activity are forecast in the region
between Thursday night and Sunday. At this time the probability of
severe weather remains low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Mar 11, 12:09 PM EDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1209 PM EDT Mon Mar 11 2024

GAZ048>051-058>062-071>076-081>086-094>098-105>113-120000-
Newton-Morgan-Greene-Taliaferro-Butts-Jasper-Putnam-Hancock-
Warren-Monroe-Jones-Baldwin-Washington-Glascock-Jefferson-
Crawford-Bibb-Twiggs-Wilkinson-Johnson-Emanuel-Peach-Houston-
Bleckley-Laurens-Treutlen-Dooly-Crisp-Pulaski-Wilcox-Dodge-
Telfair-Wheeler-Montgomery-Toombs-
1209 PM EDT Mon Mar 11 2024

...HIGH FIRE DANGER CONDITIONS THIS AFTERNOON INTO THIS EVENING
FOR PARTS OF NORTH AND WEST GEORGIA DUE TO LOW RELATIVE
HUMIDITIES...

Relative humidities of 25 percent or less can be expected for 4
or more hours this afternoon into the evening. Winds will be
variable at 3 to 8 mph.

With dry fuels, high fire danger conditions can be expected.

Please check with your local burn permitting authorities as to
whether you may burn outdoors. If you do burn outside, use extreme
caution.

Nearby

Frost Advisories in Georgia, 2024Every frost advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.